Trazadone ??

Discussion in 'Fibromyalgia Main Forum' started by emttoni, Jan 6, 2003.

  1. emttoni

    emttoni New Member

    Does anyone know if Trazadone will cause muscle cramps? Ive been taking it for two nights now and when I wake in the am I feel more tired than when I went to bed and my muscles in my shoulders and right leg keep cramping up. Am hoping as I increase my dosage of this it will get better. Gentle hugs ~ Toni
  2. Kimba

    Kimba New Member

    I was on Trazadone for about a year and did not have any trouble. I have heard that muscle cramps can be caused by a lack of potassium in the system.

    If you are taking Trazadone for sleeping, it could be that it is not the right drug for you. Talk to your doctor immediately and see what he/she says.
  3. teach6

    teach6 New Member

    I've been taking Trazadone for about a year and a half and have not had any problems like you mentioned. If it doesn't improve I would suggest calling your doc.

    Barbara
  4. kaymac

    kaymac New Member

    Hi Toni~

    I take trazadone. I remember still being groggy in morning the first few days of taking of it. But any med like that takes some time to work properly and may come with some side effects till your body adjust. I occasionally have the cramps, but I think it is low potassium too.

    kaymac
  5. Milo83

    Milo83 New Member

    I have been taking Trazadone (50mg) for almost 10yrs with no problems like you mentioned..I make sure when I take it that I have the opportunity to get atleast 61/2 hrs of sleep or I still sometimes wake up feeling drowsy..
    My RX bottle also reads: take with food..
    Take Care........Donna
  6. epicurean

    epicurean New Member

    I have been taking 150 mg. of Trazadone for at least two years-dosn't give me muscle cramps-but I must take an Ambien with it.Alone neither one makes me sleep!!
  7. lmn

    lmn New Member

    I've been taking Trazadone for about 2 years and have had no problems. I began by taking 100 mg. which was too much. I now take 50 mg. about an hour before bedtime and sleep like a rock. Occasionally I have muscle cramps, but I don't believe it's the Trazadone. A poor diet, lack of certain vitamins and minerals, or not drinking enough water during the day may cause cramps. As everyone else said, please check with your doctor.
    Best of luck,
    lmn
  8. Eilie

    Eilie New Member

    Hi, Toni,

    I've been taking Trazedone regularly for sleep for about 3 years now. It still works well for me. Like many of us, I'm extremely sensitive to meds. I had to start out a low dose and have gradually worked my way up to what is a therapeutic dose for me: 300 mg. I take it about 2 hours before bedtime.

    Trazedone is what's called a Tricyclic antidepressant. It's the only tricyclic I've ever been able to take. I was allergic to others or they left me feeling drugged the next day. Just goes to show, you never know what will work. And what works for me may not work for you.

    Eilie
  9. emttoni

    emttoni New Member

    To everyone for your help! I am seeing my dr. tomorrow and will ask him about the cramping. It does seem to be not as bad the last two days after I upped my dose to a whole pill. Im thinking maybe the cramping in my shoulder was from holding that new puppy and bottle feeding her this last week. Never realized how much holding a two pound puppy would hurt! Cant imagine just now having my daughters and trying to feed them and hold them with this disease. Thanks again! Best wishes and gentle hugs to all ~ Toni